Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Amarillo, TX

May 31, 2007Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 31, 2007, 10:41 PM CDT for Lipscomb County, Texas. It was in force for 79 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2007, 10:41 PM CDT (03:41 UTC)
Expired
Jun 1, 2007, 12:00 AM CDT
In force
79 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 164 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 10:41 PM CDTHAIL 0.75Booker, TXHAIL SLIGHTLY LARGER THAN A PENNY
May 31, 11:39 PM CDTHAIL 1.56 E Wolf Creek Park, TXSPOTTER LIVES ON THE OCHILTREE AND LIPSCOMB COUNTY LINE...HE REPORTED MOSTLY PEA TO DIME SIZE HAIL WITH THE LARGEST STONE MEASURED AT 1.5 INCHES. NOTED THE LARGE HAIL LASTED ABOUT 1 MINUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 9:38 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 010341
SVRAMA
TXC295-010500-
/O.NEW.KAMA.SV.W.0182.070601T0341Z-070601T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1041 PM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL MIDNIGHT CDT

* AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13
  MILES WEST OF LIPSCOMB...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LIPSCOMB...
  HIGGINS...
  FOLLETT...
  DARROUZETT...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3648 10054 3607 10054 3607 10001 3649 10002

$$
2 follow-up statements
000 
WWUS54 KAMA 010415
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1115 PM CDT THU MAY 31 2007

TXC295-010500-
/O.CON.KAMA.SV.W.0182.000000T0000Z-070601T0500Z/
LIPSCOMB TX-
1115 PM CDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR LIPSCOMB COUNTY...

AT 1106 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR LIPSCOMB...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGGINS...
  LIPSCOMB...
  FOLLETT...
  DARROUZETT...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3648 10054 3607 10054 3607 10001 3649 10002

$$
000 
WWUS54 KAMA 010436
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1136 PM CDT THU MAY 31 2007

TXC295-010500-
/O.CON.KAMA.SV.W.0182.000000T0000Z-070601T0500Z/
LIPSCOMB TX-
1136 PM CDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR LIPSCOMB COUNTY...

AT 1127 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES NORTH OF HIGGINS...OR ABOUT 13 MILES
EAST OF LIPSCOMB...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGGINS...
  LIPSCOMB...
  FOLLETT...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3643 10054 3607 10054 3607 10001 3642 10002

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:46 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, May 31, 6:46 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT THU MAY 31 2007

.AVIATION...
AN UPPER TROUGH MOVING EAST OUT OF NEW MEXICO AND COLORADO WILL
SPREAD SCATTERED STRONG TO SEVERE CONVECTION ACROSS ALL THREE TAF
SITES THROUGH 06Z FRIDAY. IFR TO MVFR CONDITIONS EXPECTED IN AND NEAR
THE CONVECTION WITH VFR OUTSIDE THE CONVECTION. WINDS WILL BE
VARIABLE AND STRONG IN AND NEAR THE CONVECTION AT 30 TO 40 KNOTS WITH
GUSTS UP TO 50 KNOTS. OUTSIDE THE STORMS...SOUTHERLY TO SOUTHEASTERLY
WINDS OF 10 TO 20 KNOTS WITH OCCASIONAL GUSTS UP TO 30 KNOTS CAN BE
EXPECTED THROUGH FRIDAY MORNING. ADDITIONAL CONVECTION MAY DEVELOP
FRIDAY AFTERNOON AFTER 20Z.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT THU MAY 31 2007/

DISCUSSION...
18Z RAOB FROM AMA SHOWS DEEPENING OF MOISTURE...ELEVATION OF CAPPING
INVERSION...TOPPED BY STEEP LAPSE RATES.  TSTMS DEVELOPING AT THIS
TIME NEAR NWRN CORNER OF FCST AREA...WHERE MID-LVL INSTBY IS
INCREASING NEAR LOW-LVL CONVERGENCE ZONE.  HAVE INCREASED POPS
SLIGHTLY TNGT...STILL CALLING FOR SCATTERED TO NUMEROUS TSTMS...
WITH SEVERE TSTMS POSSIBLE.  DEEP...RICH MSTR ALSO RESIDING S OF TX
PNHDL IS POISED TO MOVE NWD...WITH OLD FRONTAL BNDRY ALSO PROVIDING
A FOCUS FOR CONVERGENCE AND ENHANCED SHEAR.  ON FRI AND FRI NGT...
HAVE REORIENTED POPS...WITH HIGHEST POPS IN SRN ZONES...AS NEW COLD
FRONT EXPECTED TO LIE ACROSS THIS AREA DURING AFTERNOON AND EVE.
HAVE KEPT LOW POPS SAT THRU SUN NGT...AS NW FLOW PERSISTS WITH
UNSTABLE AIRMASS REMAINING OVERHEAD.  BY EARLY NEXT WEEK...FLOW
BECOMES MORE ZONAL...WITH DRIER SWLY LOW-LVL WINDS...WARMER
CONDITIONS...AND LESS LIKELIHOOD OF TSTMS.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11
Hazardous weather outlook, May 31, 9:49 PM CDT, 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
949 PM CDT THU MAY 31 2007

OKZ001>003-TXZ001>020-011100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
949 PM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FRIDAY
MORNING FOR THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN HALF
OF THE TEXAS PANHANDLE...

SEVERE THUNDERSTORMS ARE ANTICIPATED THE REST OF TONIGHT IN THE WATCH
AREA. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE
PRIMARY SEVERE WEATHER THREATS. IN ADDITION...NON SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE WESTERN AND CENTRAL
OKLAHOMA PANHANDLE...AS WELL AS THE WESTERN HALF OF THE TEXAS
PANHANDLE THE REMAINDER OF TONIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME
STORMS MAY BECOME SEVERE FRIDAY AND AGAIN ON SATURDAY DURING THE
AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL
CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND THE EASTERN HALF OF THE TEXAS PANHANDLE
SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION TONIGHT.

ANDRADE

In the hours before

Special weather statement, May 31, 8:56 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
856 PM CDT THU MAY 31 2007

TXZ002-003-010230-
HANSFORD TX-SHERMAN TX-
856 PM CDT THU MAY 31 2007

...STRONG THUNDERSTORM IN HANSFORD AND EASTERN SHERMAN
COUNTIES...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF GRUVER MOVING EAST AT 35
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN HANSFORD AND EASTERN SHERMAN COUNTIES SHOULD MONITOR
THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

KRAMAR
Local storm report, May 31, 9:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
937 PM CDT THU MAY 31 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             6 SW GRUVER             36.20N 101.49W
05/31/2007  E0.88 INCH       HANSFORD           TX   AMATEUR RADIO

            NEAR COUNTY ROAD 7 AND FARM TO MARKET ROAD 2018

&&

RN
Local storm report, May 31, 9:52 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT THU MAY 31 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0946 PM     HAIL             3 N MORSE               36.11N 101.47W
05/31/2007  E1.25 INCH       HANSFORD           TX   AMATEUR RADIO

            HALF DOLLAR SIZE HAIL ACCORDING TO LAW ENFORCEMENT

&&

RN
Local storm report, May 31, 10:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1008 PM CDT THU MAY 31 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     GUYMON                  36.69N 101.48W
05/31/2007                   TEXAS              OK   EMERGENCY MNGR

            DAMAGE OCCURRED OVER THE SOUTH SIDE OF GUYMON MAINLY
            ALONG SW 5TH ST...A TWO CAR GARAGE WAS
            DESTROYED...DUMPSTERS WERE FLIPPED...FENCES DOWN

&&

RN
Local storm report, May 31, 10:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1026 PM CDT THU MAY 31 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             4 ENE SUNRAY            36.04N 101.76W
05/31/2007  M2.75 INCH       MOORE              TX   TRAINED SPOTTER

&&

TAS
Local storm report, May 31, 10:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1029 PM CDT THU MAY 31 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             14 WNW MORSE            36.14N 101.71W
05/31/2007  E1.75 INCH       SHERMAN            TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL

&&

RN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:00 PM CDTSevere Thunderstorm WarningAMADallam60 min
May 31, 7:32 PM CDTSevere Thunderstorm WarningAMAArmstrong58 min
May 31, 7:47 PM CDTTornado WarningAMADallam, Hartley43 min
May 31, 8:20 PM CDTSevere Thunderstorm WarningAMACarson, Gray28 min
May 31, 9:21 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman54 min
May 31, 9:52 PM CDTSevere Thunderstorm WarningAMAOchiltree53 min
May 31, 10:03 PM CDTTornado WarningAMAMoore27 min
May 31, 10:15 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Sherman60 min
May 31, 10:59 PM CDTSevere Thunderstorm WarningAMAOchiltree49 min
Jun 1, 7:37 AM CDTSevere Thunderstorm WarningAMAHartley, Moore53 min
Jun 1, 8:28 AM CDTSevere Thunderstorm WarningAMAMoore62 min
Jun 1, 9:50 AM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Potter40 min
Jun 1, 1:01 PM CDTSevere Thunderstorm WarningAMAOldham34 min
Jun 1, 1:10 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall65 min
Jun 1, 6:07 PM CDTSevere Thunderstorm WarningAMAOldham53 min
Jun 1, 6:57 PM CDTSevere Thunderstorm WarningAMAOldham63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.